MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report that was initiated during an fda inspection.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.(b)(4).The reported device returned for evaluation.A review of the complaint history, device history record, ifu, quality control and visual inspection of the returned device was conducted.Visual inspection noted that the hub was separated from the sheath.The sheath was crushed just below the flare.What would appear to be hemostat marks were noticed in the crushed area.With the present information, the root cause of the reported event is undetermined.No events related to the reported issue were found during a review of related manufacturing or quality records.Review of the associated device history record did not identify non-conformances that may be related to this reported incident.
 
Event or Problem Description
It was reported that prior to patient usage, while flushing the introducer, the valve was found to be broken down.No patient contact was made.No additional details have been received.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation a review of the complaint history, device history record, manufacturing instructions, specifications, quality control and visual inspection of the returned device were conducted as part of an additional investigation of the complaint device.The returned complaint device had been destroyed after completion of the initial investigation in accordance with procedures in place at that time.The photos of the returned complaint device were examined as part of the investigation.The returned device showed no sign of blood or biomaterial on the sheath, side arm, stopcock or check flo valve.The check flo valve assembly had separated from the shaft of the sheath at the hub connection.The flare was distorted and there were clamp marks on the shaft that appear to be hemostat marks.The flare appears misshapen and distorted, but it is unclear if the shape was caused by the separation and being pulled through the cap or if the hemostat or clamp that was used contributed to the shape.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed three nonconformances documented for "fitting not properly secured" which are related to this failure mode.These devices were re-worked during the manufacturing process.It should be noted this is the second reported complaint associated to this lot number.Based on the information provided, the examination of the returned product, and the results of the additional investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the health risk assessment no further action is required.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6291591
Report Number1820334-2017-00263
Device Sequence Number10881404
Product Code DYB
UDI-Device Identifier00827002103849
UDI-Public(01)00827002103849(17)170401(10)4928526
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-38-40-RB-BLKN
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/31/2017
Supplement Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight68